Alert archive / New York / Small Craft Advisories in 2016
Small Craft Advisory 9, NWS New York, NY
NWS New York, NY issued this small craft advisory at Jan 17, 2016, 3:41 PM EST. It took effect at Jan 18, 2016, 3:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2016, 3:41 PM EST (20:41 UTC)
- In effect from
- Jan 18, 2016, 3:00 AM EST
- Expired
- Jan 18, 2016, 6:58 AM EST
- In force
- 4 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
389 WHUS71 KOKX 172041 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 341 PM EST SUN JAN 17 2016 ...GALES ON THE OCEAN WATERS FROM LATE TONIGHT INTO MON NIGHT... ANZ350-180445- /O.CAN.KOKX.SC.Y.0008.000000T0000Z-160117T2300Z/ /O.CON.KOKX.GL.W.0005.160118T0800Z-160119T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 341 PM EST SUN JAN 17 2016 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM MONDAY TO 6 AM EST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WAVES HAVE FALLEN BELOW 5 FT...THEREFORE THE ADVISORY IS CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 35 TO 40 KT LATE TONIGHT INTO MONDAY NIGHT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ353-355-180445- /O.CON.KOKX.GL.W.0005.160118T0800Z-160119T1100Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 341 PM EST SUN JAN 17 2016 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM MONDAY TO 6 AM EST TUESDAY... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 TO 40 KT LATE TONIGHT INTO MONDAY NIGHT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-180445- /O.NEW.KOKX.SC.Y.0009.160118T0800Z-160119T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 341 PM EST SUN JAN 17 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM MONDAY TO 6 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM MONDAY TO 6 AM EST TUESDAY. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH OCCASIONAL GUSTS UP TO 35 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
153 WHUS71 KOKX 180208 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 908 PM EST SUN JAN 17 2016 ...GALES ON THE OCEAN WATERS FROM LATE TONIGHT INTO MON NIGHT... ANZ350-353-355-181000- /O.CON.KOKX.GL.W.0005.160118T0800Z-160119T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 908 PM EST SUN JAN 17 2016 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM MONDAY TO 6 AM EST TUESDAY... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 TO 40 KT LATE TONIGHT INTO MONDAY NIGHT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-181000- /O.CON.KOKX.SC.Y.0009.160118T0800Z-160119T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 908 PM EST SUN JAN 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM MONDAY TO 6 AM EST TUESDAY... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH OCCASIONAL GUSTS UP TO 35 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
446 WHUS71 KOKX 180833 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 333 AM EST MON JAN 18 2016 ...GALE FORCE WINDS ON THE WATERS FOR THE START OF THE NEW WEEK... ANZ338-340-345-181700- /O.UPG.KOKX.SC.Y.0009.000000T0000Z-160119T1100Z/ /O.EXB.KOKX.GL.W.0005.000000T0000Z-160119T2300Z/ NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 333 AM EST MON JAN 18 2016 ...GALE WARNING IN EFFECT UNTIL 6 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 6 PM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. WIND GUSTS MAY BRIEFLY DIMINISH TO AROUND 30 KT LATE TONIGHT BEFORE INCREASING BACK TO GALE FORCE ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-181700- /O.UPG.KOKX.SC.Y.0009.000000T0000Z-160119T1100Z/ /O.EXB.KOKX.GL.W.0005.000000T0000Z-160119T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 333 AM EST MON JAN 18 2016 ...GALE WARNING IN EFFECT UNTIL 6 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 6 PM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. WIND GUSTS MAY BRIEFLY DIMINISH TO AROUND 30 KT LATE TONIGHT BEFORE INCREASING BACK TO GALE FORCE ON TUESDAY. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-181700- /O.CON.KOKX.SC.Y.0009.000000T0000Z-160119T1100Z/ /O.EXB.KOKX.GL.W.0005.160119T1100Z-160119T2300Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 333 AM EST MON JAN 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST TUESDAY. * WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT...INCREASING TO 20 TO 25 KT WITH GUSTS UP TO 35 KT ON TUESDAY. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ350-353-355-181700- /O.EXT.KOKX.GL.W.0005.000000T0000Z-160119T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 333 AM EST MON JAN 18 2016 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM EST TUESDAY... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MPS
147 WHUS71 KOKX 181158 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 658 AM EST MON JAN 18 2016 ...GALE FORCE WINDS ON THE WATERS FOR THE START OF THE NEW WEEK... ANZ335-182000- /O.CAN.KOKX.SC.Y.0009.000000T0000Z-160119T1100Z/ /O.EXT.KOKX.GL.W.0005.160118T1158Z-160119T2300Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 658 AM EST MON JAN 18 2016 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM EST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-338-340-345-350-353-355-182000- /O.CON.KOKX.GL.W.0005.000000T0000Z-160119T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 658 AM EST MON JAN 18 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY... * WINDS AND SEAS...WEST WINDS 15 TO 30 KT WITH GUSTS 35 TO 40 KT. WIND GUSTS MAY BRIEFLY DIMINISH TO AROUND 30 KT LATE TONIGHT ON NON-OCEAN WATERS BEFORE INCREASING BACK TO GALE FORCE ON TUESDAY. SEAS 4 TO 6 FT ON EASTERN LONG ISLAND SOUND AND 5 TO 8 FT ON THE OCEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 17, 1:16 PM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Jan 17, 1:16 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
116 PM EST SUN JAN 17 2016
.SYNOPSIS...
WEAK HIGH PRESSURE GIVES WAY TO AREAS OF LOW PRESSURE APPROACHING THE
REGION. ONE LOW ASSOCIATED WITH A CLIPPER SYSTEM WILL PASS TO THE
NORTH OF THE REGION THIS EVENING BEFORE MOVING FARTHER NORTHWARD
FROM THE REGION. ANOTHER LOW WILL BE OFFSHORE...MOVING WELL
SOUTHEAST OF LONG ISLAND THROUGH TONIGHT...MOVING INTO THE GREATER
EXPANSE OF THE ATLANTIC OCEAN INTO MONDAY. A SERIES OF COLD FRONTS
MOVE ACROSS FOR EARLY IN THE WEEK. HIGH PRESSURE WILL RETURN FOR
THE MID TO LATE WEEK PERIOD.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PRECIPITATION FROM DEVELOPING LOW OFF THE CAROLINA COAST TRYING
TO MAKE ITS WAY INTO OUR AREA. THERE IS A LOT OF DRY AIR AT THE
SURFACE AND ALOFT FOR IT TO OVERCOME HOWEVER. SO...DON'T EXPECT
ANYTHING UNTIL AFTER 19Z. THE PRECIPITATION WILL ALLOW FOR SOME
EVAPORATIVE COOLING...SO WE HAVE LIKELY HIT MAX TEMPERATURES FOR
THE DAY ALREADY.
PRECIPITATION LOOKS MORE LIKELY THAN PREVIOUS FORECAST...SO
HAVE INCREASED POPS TO LIKELY...MAINLY FOR PORTIONS OF CENTRAL
AND WESTERN LONG ISLAND AND NYC. HOWEVER...WE WILL BE ON THE
NORTHERN FRINGES OF THE OFFSHORE LOW THAT WILL HEAD NORTH AND
EAST. THEREFORE...PRECIPITATION WILL BE LIGHT. AS PREVIOUSLY
MENTIONED...TEMPERATURES ARE GENERALLY REMAINING CONSTANT OR
FALLING...SO IT SHOULD BE COLD ENOUGH FOR PRECIPITATION TO START
OFF AS ALL SNOW. THOUGH SOME SPOTS MAY BRIEFLY START AS RAIN AND
CHANGE OVER TO SNOW.
AS FAR AS ACCUMULATIONS...LOOKING AT HALF AN INCH OR LESS...A
COATING FOR THE MOST PART...THROUGH THE FIRST HALF OF TONIGHT. LOW
CHANCE OF SEEING 1 INCH SOMEWHERE...BUT NOT OUT OF THE QUESTION.
MOST LIKELY PLACES WOULD BE LONG ISLAND AND INTO NYC.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
OVERALL PATTERN EXHIBITS THE UPPER LEVEL JET STAYING SOUTH OF THE
REGION. ANOTHER PRETTY STRONG SOUTHWESTERLY JET STREAK DEVELOPS
MONDAY THROUGH MONDAY NIGHT WITH WINDS NEAR 250MB AROUND 160-190
KT WELL SOUTH OF LONG ISLAND. IN THE MID LEVELS...THE LOW MOVES
THROUGH NEW ENGLAND MONDAY. ANOTHER ASSOCIATED BAND OF PVA MOVES
IN MONDAY NIGHT AND TUESDAY AS THIS MID LEVEL LOW MOVES INTO
NEWFOUNDLAND.
AT THE SURFACE...THE CLIPPER SYSTEM WEAKENS AND THE LOW WELL
SOUTHEAST OF LONG ISLAND MOVES EASTWARD INTO THE GREATER EXPANSE OF
THE ATLANTIC OCEAN. HIGH PRESSURE WILL BEGIN TO BUILD IN FROM THE
WEST BUT...ITS CENTER WILL REMAIN IN THE CENTRAL U.S. MONDAY AND
TUESDAY. ACROSS THE LOCAL REGION...THERE WILL BE A SERIES OF COLD
FRONTS THAT MOVE THROUGH. THE PRESSURE GRADIENT WILL BE A PERSISTENT
NORTHEAST TO SOUTHWEST ORIENTATION EARLY IN THE WEEK AND WILL BE
TIGHT BETWEEN THE LOW IN THE CANADIAN MARITIMES AND HIGH PRESSURE IN
THE CENTRAL U.S.
IN TERMS OF WEATHER...A COLDER THAN NORMAL WEATHER PATTERN WITH
NORTHWEST FLOW REMAINING NEARLY THE SAME ORIENTATION BUT
INCREASING IN MAGNITUDE. HIGHS EARLY IN THE WEEK STAY BELOW FREEZING.
LOWS TONIGHT IN THE 20S WILL BE FOLLOWED BY LOWS MONDAY NIGHT IN THE
TEENS. THE PRESSURE GRADIENT BEING TIGHT WILL ALLOW FOR HIGHER WINDS
AND GUSTS. SUSTAINED WINDS OF 15 TO 25 MPH ARE FORECAST WITH GUSTS
OF 30 TO 40 MPH. WIND CHILLS WILL DECREASE TO THE TEENS AND
SINGLE DIGITS EARLY IN THE WEEK. FOR MONDAY NIGHT...THERE IS A
POTENTIAL FOR SUBZERO WIND CHILLS. ALSO...IN THIS RATHER UNSETTLED
PATTERN...THERE WILL BE CHANCES OF SNOW SHOWERS ONCE AGAIN MONDAY
AND MONDAY NIGHT BUT DRIER CONDITIONS TUESDAY AS MORE NVA TAKES
PLACE IN THE MID LEVELS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
UPPER LEVEL TROUGH DEPARTS AND FLOW BECOMES MORE ZONAL FOR
WEDNESDAY AS HIGH PRESSURE BUILDS FROM THE WEST AT THE SURFACE AND
WEAKENS THROUGH THE PERIOD.
MODEL SOLUTIONS DIVERGE FOR THE END OF THE WEEK INTO THE FIRST HALF
OF THE WEEKEND AS A SOUTHERN STREAM STORM PUSHES OFF THE EAST COAST
AND HEADS NORTHEAST. THE 12Z ECMWF HAS A FLATTER PATTERN AND PASSES
THE STORM WELL SOUTH AND EAST OF THE AREA WITH LITTLE TO NO IMPACT.
THE 12Z GFS HAS A MORE DIRECT IMPACT WITH A STRONG NOR'EASTER
IMPACTING THE AREA LATE FRIDAY NIGHT INTO SATURDAY. GIVEN THE
UNCERTAINTY...WILL CONTINUE WITH JUST SLIGHT CHANCE FOR SNOW...WITH
A CHANGEOVER TO RAIN ALONG THE COAST SATURDAY AFTERNOON.
HIGH TEMPS SHOULD MODERATE SLIGHTLY FOR THE MID TO LATE
WEEK...BUT LIKELY NOT GET MUCH ABOVE THE LOWER TO MIDDLE 30S FOR
THE REMAINDER OF THE WEEK WITH REGION UNDER INFLUENCE OF NORTHERN
STREAM.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
LOW PRESSURE WILL PASS TO THE SOUTHEAST OF THE REGION LATE TODAY
INTO TONIGHT.
CLOUDS CONTINUE TO INCREASE AND THICKEN THIS AFTERNOON. LIGHT
SNOW IS EXPECTED TO DEVELOP LATE AFTERNOON/EVENING...WITH MAINLY
MVFR CONDITIONS...BUT IFR CONDITIONS ARE POSSIBLE FOR A TIME AT
THE NYC METRO TERMINALS AND KISP. UP TO A HALF INCH OF ACCUMULATION
ON RUNWAYS POSSIBLE. THERE IS A CHANCE KISP COULD SEE SLIGHTLY
MORE THAN A HALF INCH. BEST TIMING OF SNOW WILL BE BETWEEN 20Z-
01Z.
NORTH TO NORTH-NORTHEAST WINDS GENERALLY UNDER 10 KT SHOULD BACK
NW INCREASE LATE TONIGHT TO 15-20 KT WITH GUSTS 20-30 KT...HIGHEST
AT THE NYC METROS.
GUSTY WEST-NORTHWEST FLOW EXPECTED DURING THE DAY MONDAY. GUSTS
INTO THE MIDDLE 20S TO LOWER 30S ARE EXPECTED. IN ADDITION...SOME
BRIEF SNOW SHOWERS WILL BE POSSIBLE...ESPECIALLY NORTH OF THE
CITY TERMINALS.
.OUTLOOK FOR 18Z MON THROUGH FRIDAY...
.MON AFTERNOON-MON NIGHT...BRIEF/LOCAL MVFR OR LOWER CONDITIONS
POSSIBLE WITH ANY SNOW SHOWERS. NW WINDS G25-30KT.
.TUE-TUE NIGHT...VFR. NW WINDS G25-30KT.
.WED-THU...VFR. DIMINISHING WINDS LATE WED.
.FRI...CHANCE OF SUB-VFR IN SNOW.
&&
.MARINE...
WAVES HAVE FALLEN BELOW 5 FT ON THE CENTRAL OCEAN ZONE.
THEREFORE...THE SCA HAS BEEN CANCELLED THERE. WAVES REMAIN AT OR
ABOVE 5 FT OVER THE EASTERN OCEAN ZONE...SO SCA CONTINUE THERE.
WAVES WILL GRADUALLY DIMINISH TODAY.
ISSUED GALE WARNING FOR THE OCEAN AS NW WINDS RAMP UP IN THE WAKE
OF DEPARTING OFFSHORE LOW PRESSURE. GALES LIKELY ON THE OCEAN
WATERS THEREAFTER INTO TUE NIGHT WITH A SERIES OF COLD FRONTAL
PASSAGES...WITH STRONG SCA CONDS AND OCNL MARGINAL GALE FORCE
GUSTS ELSEWHERE.
SCA CONDS ON WED WILL IMPROVE BY WED AFTERNOON/NIGHT AS HIGH
PRESSURE BUILDS TOWARD THE WATERS.
&&
.HYDROLOGY...
LIQUID EQUIVALENT AMOUNTS ARE FORECAST TO REMAIN UNDER A TENTH OF AN
INCH THROUGH EARLY IN THE WEEK...MAINLY IN FORM OF SNOW SHOWERS. NO
HYDROLOGIC PROBLEMS ARE ANTICIPATED. DRY WEATHER TUESDAY THROUGH
THURSDAY NIGHT.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING FROM 3 AM MONDAY TO 6 AM EST TUESDAY FOR ANZ350-
353-355.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ350.
&&
SYNOPSIS...JM/JP
NEAR TERM...JM/JP
SHORT TERM...JM
LONG TERM...JP
AVIATION...BC
MARINE...GOODMAN/JP
HYDROLOGY...JM/JPHazardous weather outlook, Jan 17, 4:42 AM EST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 442 AM EST SUN JAN 17 2016 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-180945- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 442 AM EST SUN JAN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-180945- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 442 AM EST SUN JAN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-180945- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 442 AM EST SUN JAN 17 2016 ...GALE WARNING IN EFFECT FROM 3 AM MONDAY TO 6 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. THE GALE WARNING GOES INTO EFFECT LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. THE GALE WARNING CONTINUES MONDAY THROUGH MONDAY NIGHT. THE GALES COULD EXTEND THOUGH TUESDAY INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 4:04 AM EST | Gale Warning | OKX | 3 days |
Nearby
Small Craft Advisories in New York, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.